It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-17-2007, 08:54 AM   #1
Newbie
(male)
 
Join Date: Jun 2007
Location: san diego, ca. 91917
Posts: 1
apoxtle HB User
effexor and sexual dysfunction

hello, my wife has recently started started taking effexor for depression. we have been reading a lot about the side effects and most seem to be passing.
the biggest side effect we have noticed is the lack of sex drive, this is not returning. everythis we have been reading says that effexor has a high rate or sexual side effects. we made an appt. to talk with the dr. about it and she told us that effexor does not have sexual side effects. we asked about mabye trying a different medication without a lower rate of that type of side effect like wellbutrin but she did not want to consider at all trying something else. my wife and i definatly do not want that part of our relationship to disappear. should we give the effexor more time or get a 2nd opinion? any help would be great. thanks

 
Old 06-17-2007, 10:09 AM   #2
SOE SOE is offline
Facilitator
(female)
 
Join Date: Aug 2004
Posts: 2,149
SOE HB UserSOE HB UserSOE HB UserSOE HB User
Re: effexor and sexual dysfunction

You should get a second opinion. I can't believe your doctor doesn't know that is one of the side effects.

It didn't get better for me until I went off the Effexor.

 
Sponsors Lightbulb
   
Old 06-17-2007, 11:57 AM   #3
Veteran
(male)
 
Join Date: Nov 2006
Posts: 459
Survivor3 HB User
Re: effexor and sexual dysfunction

Get a second opinion. That doc is woefully ill-informed. Besides, effexor is one nasty drug to discontinue.

 
Old 06-18-2007, 08:22 AM   #4
Senior Veteran
(male)
 
Join Date: Oct 2006
Posts: 735
Seymour93 HB User
Re: effexor and sexual dysfunction

Quote:
Originally Posted by apoxtle View Post
hello, my wife has recently started started taking effexor for depression. we have been reading a lot about the side effects and most seem to be passing.
the biggest side effect we have noticed is the lack of sex drive, this is not returning. everythis we have been reading says that effexor has a high rate or sexual side effects. we made an appt. to talk with the dr. about it and she told us that effexor does not have sexual side effects. we asked about mabye trying a different medication without a lower rate of that type of side effect like wellbutrin but she did not want to consider at all trying something else. my wife and i definatly do not want that part of our relationship to disappear. should we give the effexor more time or get a 2nd opinion? any help would be great. thanks
IMHO..... some physicians do this....intentionally. Maybe they do not want to scare people, but misleading a patient is wrong. We need to know the side effects. See another physician. Good luck.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Male sexual problems. Way too young! DeadSynapse Sexual Health - Men 17 07-10-2010 08:14 PM
Anorgasmia -- Effexor joe18503 Sexual Health - Men 4 10-13-2008 11:42 AM
Prozac or Effexor? New med change sunny27 Depression 2 08-21-2006 04:53 PM
Strattera/Reboxetine and Male Sexual/Urinary Dysfunction LightShifter ADD / ADHD 3 12-11-2003 05:53 PM
Just started taking Effexor XR swtevnbrz Depression 10 11-30-2003 06:38 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), neveragain444 (9), cuddles1 (9), blessed824 (9), jennybyc (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 03:43 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!